Follow
Share

Help me damn-it!!!
Sorry---very frustrated. My 83 year old father suffers terribly from insomnia, anxiety/depression. The VA had just filled him with Trazadone and Benzos, which affected him negatively. He does not like taking meds but I think he realizes that this is serious and is taking its toll on him physically and psychologically. If you are a doctor, or someone who has been through this with a loved one, please let me know what I need to do or if there are any new meds for geriatric insomnia.
Thanks!!

This discussion has been closed for comment. Start a New Discussion.
Just because an antidepressant such as trazadone may work for many people, that doesn't mean it works for your dad. It didn't touch my mom. The reason it was started was because of terrible insomnia - she'd be awake all night - and depression. The dr finally started her on elavil at bedtime and this worked wonders. She slept all night and her mood was much brighter. I know you are dealing with the VA system and he probably isn't even seen by the same dr at each visit, but try talking to them about changing your dad's meds around until you find something that works.
(0)
Report

Dear kf9gyy, I hear and understand your frustration. We watch as the medical profession struggles to address the health issues our loved ones, face, as well. It is insidious, at times, because the medications prescribed to help, can sometimes increase their problems. Family watches in horror as symptoms worsen, waiting for the help our loved one's need, but finding little. It is not only frustrating, but can be frightening, as well. Wish there were something encouraging I could say to make a difference. Will keep you and your dad in prayer, and keep watching to see if anyone responds with a solution.
(0)
Report